Alert archive / Montana / Wind Advisories in 2024
Wind Advisory 7, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 8, 2024, 11:47 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jun 8, 2024, 6:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2024, 11:47 AM MDT (17:47 UTC)
- In effect from
- Jun 8, 2024, 6:00 PM MDT
- Expired
- Jun 9, 2024, 5:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS75 KMSO 081747 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1147 AM MDT Sat Jun 8 2024 MTZ002-091100- /O.NEW.KMSO.WI.Y.0007.240609T0000Z-240609T1100Z/ West Glacier Region- 1147 AM MDT Sat Jun 8 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MDT SUNDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. Wind gusts to 40 mph at Kintla Lake, Bowman Lake, Quartz Lake, Logging Lake, Harrison Lake, Hungry Horse Reservoir, and Swan Lake. * WHERE...Lakes in Glacier National Park and Swan Lake. * WHEN...From 6 PM this evening to 5 AM MDT Sunday. * IMPACTS...Northeast winds will increase suddenly and could catch people off-guard at area lakes. Gusty winds will blow around unsecured objects. Tree limbs could break and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on Highway 83. Use extra caution. && $$ MTZ003-091100- /O.NEW.KMSO.WI.Y.0007.240609T0200Z-240609T1100Z/ Flathead/Mission Valleys- 1147 AM MDT Sat Jun 8 2024 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MDT SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. Gusts to 40 mph expected east side of Flathead Lake, Whitefish Lake and in the Many Lakes region. * WHERE...Whitefish Lake, central/eastern Flathead Lake, Many Lakes area, and Lake Blaine. * WHEN...From 8 PM this evening to 5 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could break and a few power outages may result along Highway 83 north of Swan Lake and Highway 35 between Woods Bay and Yellow Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 8, 2:39 AM MDT, 9 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 2:39 AM MDT, 9 hours 8 minutes before
Area Forecast Discussion National Weather Service Missoula MT 239 AM MDT Sat Jun 8 2024 .DISCUSSION...Ridging over the Pacific Northwest will continue to bring pleasant and dry conditions through today. Highs reach into the 80s across western Montana and low 90s for the lowest elevations of north-central Idaho. A strong easterly gradient develops across western Montana this evening through early Sunday for a change of wind direction. High resolution guidance shows gusts over 25 mph (90 percent probability) on the east side of Flathead Lake beginning just before sunset on tonight. Similar speeds appear likely (60-90 percent) for other smaller lakes of northwest Montana such as Swan Lake and lakes in the Glacier Region. If you plan to be on the water this evening, be prepared for an abrupt increase in winds and choppy conditions. A disorganized disturbance passes through Sunday afternoon into Monday leading to scattered showers and thunderstorms. Classic patterns for severe weather don’t stand out as instability and shear are marginal. Still keep in mind, given the dry low levels, isolated gusty outflow winds can’t be ruled out. Precipitable water values reach near 0.8 inches, thus locally heavy rain will fall with stronger storms as well. The best chances (35-45 percent) for thunderstorms will be I-90 southward, closer to 20 percent across northwest Montana. Mostly dry conditions return Tuesday through Thursday of next week under a westerly flow. Breezy winds will develop each afternoon and evening with valleys seeing gusts of 20-30 mph. Higher gusts of 30-40 mph will impact the higher terrain, especially in northwest Montana. Changes are still noted around June 16-18 with 75 percent of ensemble clusters showing troughing over the western U.S. Significant uncertainty remains with the timing and evolution of the trough but a strong ridge leading to significant heat is not anticipated through the middle of June. && .AVIATION...A ridge of high pressure will continue to dominate the weather across the region today. VFR conditions are expected all day, though mid and high level clouds will increase this evening as some moisture moving through the ridge from the southwest starts to arrive. That moisture will cause thunderstorms Sunday evening, mainly from I-90 southward. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.